Statin-associated necrotizing myopathy: a rare etiology

Catarina Ferreira Moita, Alexandra Mendonça, Raquel Baptista Leite, Ana Paes de Vasconcellos, Ana Dantas

Resumo


Introduction: Necrotizing autoimmune myopathy is a rare entity characterized by proximal muscle weakness, elevated creatine kinase levels, potential autoantibody presence, and myofiber necrosis with reduced or absent inflammation.

Case description: We report the case of a 72-year-old female with a 3-week-history of asthenia, increasing proximal tetraparesis, without pain, fever, or other symptoms, and elevated creatine kinase levels. Previous history was remarkable for dyslipidemia controlled with statin therapy. A muscular biopsy was performed, leading to the diagnosis of necrotizing myopathy. A body computed tomography (CT) scan was normal. Corticotherapy was initiated with progressive clinical and analytical improvement.

Discussion: This case depicts an uncommon and underdiagnosed pathology which may be associated with statin treatment or cancer, that requires an early diagnosis and close follow-up for better clinical outcomes.


Palavras-chave


Myositis; Rhabdomyolysis; Hydroxymethylglutaryl-CoA reductase inhibitors; Autoantibodies

Texto Completo:

PDF (English)


DOI: http://dx.doi.org/10.32385/rpmgf.v36i6.12629

Apontadores

  • Não há apontadores.


Copyright (c) 2020 Revista Portuguesa de Medicina Geral e Familiar